Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2019, 12:50 AM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 12:50 AM CDT (05:50 UTC)
- Expired
- May 26, 2019, 1:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 26, 12:39 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
774 WUUS53 KILX 260550 SVRILX ILC039-115-147-260630- /O.NEW.KILX.SV.W.0048.190526T0550Z-190526T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 1250 AM CDT Sun May 26 2019 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Piatt County in central Illinois... De Witt County in central Illinois... Northern Macon County in central Illinois... * Until 130 AM CDT. * At 1250 AM CDT, severe thunderstorms were located along a line extending from 6 miles northwest of Weldon to near Oreana, moving east at 45 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Decatur, Clinton, Monticello, Forsyth, Farmer City, Maroa, Bement, Cerro Gordo, Harristown, Long Creek, Atwood, Warrensburg, Argenta, Mansfield, Oreana, Wapella, Hammond, De Land, Weldon and Kenney. This includes the following highways... Interstate 72 between mile markers 131 and 173. Interstate 74 between mile markers 156 and 168. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3982 8911 4028 8907 4028 8846 3980 8846 TIME...MOT...LOC 0550Z 270DEG 41KT 4017 8885 3990 8885 HAIL...0.88IN WIND...60MPH $$ Geelhart
3 follow-up statements
316
WWUS53 KILX 260601
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
101 AM CDT Sun May 26 2019
ILC039-115-147-260630-
/O.CON.KILX.SV.W.0048.000000T0000Z-190526T0630Z/
Piatt-De Witt-Macon-
101 AM CDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR PIATT...CENTRAL DE WITT AND NORTHEASTERN MACON COUNTIES...
At 101 AM CDT, severe thunderstorms were located along a line
extending from near Weldon to Cerro Gordo, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated. At 1252 AM, a 52 mph wind gust was
reported at the Decatur Airport.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monticello, Farmer City, Bement, Cerro Gordo, Long Creek, Atwood,
Argenta, Mansfield, Oreana, Hammond, De Land, Weldon, White Heath,
Oakley, Ivesdale, Cisco, De Witt, Lane and Clinton Lake Dam.
This includes the following highways...
Interstate 72 between mile markers 146 and 173.
Interstate 74 between mile markers 156 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3981 8887 4028 8893 4028 8846 3980 8846
TIME...MOT...LOC 0601Z 270DEG 41KT 4017 8872 3990 8872
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Geelhart882 WWUS53 KILX 260612 SVSILX Severe Weather Statement National Weather Service Lincoln IL 112 AM CDT Sun May 26 2019 ILC115-260621- /O.CAN.KILX.SV.W.0048.000000T0000Z-190526T0630Z/ Macon- 112 AM CDT Sun May 26 2019 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area.Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 200 AM. LAT...LON 3981 8874 4028 8874 4028 8846 3980 8846 TIME...MOT...LOC 0611Z 269DEG 45KT 4017 8853 3990 8853 $$ ILC039-147-260630- /O.CON.KILX.SV.W.0048.000000T0000Z-190526T0630Z/ Piatt-De Witt- 112 AM CDT Sun May 26 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR PIATT AND NORTHEASTERN DE WITT COUNTIES... At 111 AM CDT, severe thunderstorms were located along a line extending from near Mansfield to near Bement, moving east at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Monticello, Farmer City, Bement, Cerro Gordo, Atwood, Mansfield, Hammond, De Land, White Heath, Ivesdale, Cisco, Milmine, Galesville and Lodge. This includes the following highways... Interstate 72 between mile markers 157 and 173. Interstate 74 between mile markers 156 and 168. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Lincoln. && LAT...LON 3981 8874 4028 8874 4028 8846 3980 8846 TIME...MOT...LOC 0611Z 269DEG 45KT 4017 8853 3990 8853 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ Geelhart
527
WWUS53 KILX 260626
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
126 AM CDT Sun May 26 2019
ILC039-147-260636-
/O.EXP.KILX.SV.W.0048.000000T0000Z-190526T0630Z/
Piatt-De Witt-
126 AM CDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR PIATT AND NORTHEASTERN DE WITT
COUNTIES WILL EXPIRE AT 130 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3981 8874 4028 8874 4028 8846 3980 8846
TIME...MOT...LOC 0626Z 270DEG 41KT 4017 8835 3990 8835
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:38 AM CDT, 12 minutes earlier.
Area forecast discussion, May 26, 12:38 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1238 AM CDT Sun May 26 2019 .UPDATE... Issued at 953 PM CDT Sat May 25 2019 A developing band of convective precipitation is moving across the Mississippi River and into northwestern and western Illinois. Current radar has this system sliding into Knox, Fulton, and Schuyler right now, and will continue to shift eastward while growing toward the south over the next several hours. Strong to severe storms are expected with these storms, to include: damaging winds, large hail, and possibly an isolated tornado. Another larger system will slide northeast out of the central Plains overnight, arriving in the Midwest early Sunday morning. This is expected to bring showers and isolated thunderstorms to the region by daybreak. This is all riding just south of a frontal boundary. With warm, moist air filtering into the region overnight, these storms are forecast to hold steady. The possibility of a downstream watch is likely, as storms continue to hold strength. && .SHORT TERM...(This evening through Sunday) ISSUED AT 329 PM CDT Sat May 25 2019 Synoptic pattern remains unchanged from the past several days...with a large upper-level ridge anchored over the Deep South and a pronounced trough in place west of the Rockies. Central Illinois continues to be located in the prevailing southwesterlies between these two features, resulting in periodic showers and thunderstorms. While 20z/3pm radar mosaic is clear across the KILX CWA, the next round of convection is expected to begin developing upstream across eastern Kansas into northern Missouri over the next couple of hours. A slow-moving cold front interacting with a moderately unstable/sheared environment will trigger scattered thunderstorms across this area...with the storms gradually working into the Illinois River Valley by mid evening. Convection will become more widespread overnight into Sunday morning as a short-wave trough currently over New Mexico approaches from the southwest and provides additional lift. It appears an organized cluster of storms may develop ahead of this wave toward dawn Sunday, then track E/SE into Indiana by midday Sunday. Have therefore increased PoPs to likely/categorical everywhere north of I-70 late tonight into Sunday morning. Once this complex exits, scattered thunderstorms will re-develop along the residual outflow boundary during the late afternoon and evening. Exact location of this boundary is uncertain, but model consensus suggests it will be south of I-70. Have therefore focused highest PoPs Sunday afternoon across the far SE CWA. Total rainfall tonight through Sunday will be highest in a corridor from Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will be likely. .LONG TERM...(Sunday night through Saturday) ISSUED AT 329 PM CDT Sat May 25 2019 Short-wave ridging in the wake of the Sunday storm complex will lead to a warm/dry evening across central Illinois before scattered convection once again develops late Sunday night into Monday morning along a warm front lifting northward through the area. After a few morning storms, much of the convection will shift into northern Illinois and the Great Lakes by Monday afternoon as SE CONUS ridge builds northward into the region. A period of very warm/dry weather appears likely from Monday afternoon through much of Tuesday as the ridge shunts the convection N/NW of Illinois. Highs both days will climb well into the 80s, with a few spots across the southern half of the CWA reaching 90 degrees. The western U.S. trough will eject E/NE next week, eventually flattening the upper ridge and pushing a cold front through Illinois. Models still do not agree exactly on the timing of this process, but consensus suggests a round of showers/storms Tuesday night into Wednesday morning, then again Wednesday night into Thursday morning before the system finally pushes through the region. After the cold front passes, high temperatures will drop back into the 70s Thursday through Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1231 AM CDT Sun May 26 2019 Convective storms continue to impact the region tonight, as a frontal boundary remains north of the area. This is allowing warm, southerly flow into the region, which is continuing to feed development. This will hold -SHRA with VCTS at all terminals throughout most of the night, as an east-west oriented band sets up. Main system is beginning to diminish across eastern Kansas, this will arrive around 10-12z lasting into mid-morning. Some gusty winds will be possible with any thunderstorms, however normal sustained winds will remain light throughout period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Baker
Hazardous weather outlook, May 25, 3:14 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sat May 25 2019 ILZ027>031-037-038-261100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be additional periodic chances for thunderstorms through Tuesday night. While isolated strong to severe storms are possible on Monday, the best chance of any severe weather is Tuesday afternoon and evening. Moderate flooding will continue along the Illinois River through the period. However, flooding along the Spoon River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>051-261100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major flooding will continue along much of the Illinois River through the end of the month. There will be additional periodic chances for thunderstorms through Tuesday night. The best chance of any severe weather is Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ043>046-052>057-061-261100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms through Tuesday night. A few of the storms Monday afternoon and evening may be strong, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are expected on Sunday, and Tuesday night into early Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the week. However, flooding on the lower Embarras River should subside Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into early evening. Auten
In the hours before
Local storm report, May 25, 11:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 S TALLULA 39.92N 89.94W
05/25/2019 MENARD IL LAW ENFORCEMENT
POWER LINES DOWN
&&
JRPLocal storm report, May 26, 12:09 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1209 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL VERMONT 40.30N 90.43W
05/25/2019 M1.00 INCH FULTON IL PUBLIC
1118 PM HAIL BEARDSTOWN 40.01N 90.43W
05/25/2019 M0.75 INCH CASS IL PUBLIC
&&
LBARKERLocal storm report, May 26, 12:20 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1220 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 4 NW DELAVAN 40.41N 89.60W
05/25/2019 TAZEWELL IL EMERGENCY MNGR
18 INCH TREE UPROOTED
1120 PM TSTM WND DMG 3 SW DELAVAN 40.34N 89.59W
05/25/2019 TAZEWELL IL EMERGENCY MNGR
12 INCH TREE UPROOTED
&&
LBARKERLocal storm report, May 26, 12:31 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST STANFORD 40.43N 89.22W
05/26/2019 E50 MPH MCLEAN IL EMERGENCY MNGR
1212 AM TSTM WND GST BLOOMINGTON 40.48N 88.97W
05/26/2019 E50 MPH MCLEAN IL EMERGENCY MNGR
1221 AM TSTM WND GST DOWNS 40.40N 88.87W
05/26/2019 E50 MPH MCLEAN IL EMERGENCY MNGR
&&
LBARKERLocal storm report, May 26, 12:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1239 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM NON-TSTM WND DMG DELAVAN 40.37N 89.54W
05/25/2019 TAZEWELL IL EMERGENCY MNGR
UTILITY POLE DOWN
&&
LBARKERLocal storm report, May 26, 12:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1245 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND GST TOWANDA 40.56N 88.90W
05/26/2019 M52 MPH MCLEAN IL PUBLIC
&&
LBARKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 45 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 19 min |
| May 25, 11:09 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Schuyler | 4 hr |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 47 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 25 min |
| May 25, 11:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 51 min |
| May 26, 12:15 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 45 min |
| May 26, 12:26 AM CDT | Flash Flood Warning | ILX | Logan | 2 hr |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| May 26, 1:06 AM CDT | Special Weather Statement | ILX | Moultrie | 39 min |
| May 26, 1:16 AM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.